Oklahoma, 2023

Flash Flooding and Flooding in Oklahoma, July 11, 2023

July 11, 2023 · NWS OUN · 35 events in 11 counties and zones

Numerous severe thunderstorms developed amidst an increasing low-level jet/isentropic ascent regime during the early morning hours of the 11th. Sufficient wind shear and instability allowed for organized modes (both cells and small lines) from west-central into southeastern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$560,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Numerous severe thunderstorms developed amidst an increasing low-level jet/isentropic ascent regime during the early morning hours of the 11th. Sufficient wind shear and instability allowed for organized modes (both cells and small lines) from west-central into southeastern Oklahoma. The strongest storms produced reports of wind damage and large hail. Given favorable antecedent conditions for flash flooding, a few reports of urban and creek flooding were noted across the central and southern forecast area. A lightning induced fire at a residence near the community of Edmond also lead to one indirect injury.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 10, 5:00 PM CST, 7 hours 49 minutes earlier.

Area forecast discussion, Jul 10, 5:00 PM CST, 7 hours 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
600 PM CDT Mon Jul 10 2023

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 322 PM CDT Mon Jul 10 2023

Through Daybreak Tuesday: Below normal temperatures are expected
through this evening. The region will remain on the periphery of
a Canadian high, centered across the Ozarks, through the day
today. This is promoting another day of slightly below average
temperatures for early July (mid-80s north to mid-90s south). A
majority of developing storms across the High Plains should remain
west of the forecast area through sunset, though a storm or two
is possible across far western-north Texas.

By late this evening (and into early Tuesday morning), widely
scattered storms/storm complexes are expected to advance off the
High Plains and across the area. Morning guidance appears to be
converging towards the idea of two separate complexes, one across
the eastern Texas Caprock and another across southern Kansas,
spreading into western portions of the forecast area after 9-10 PM
this evening. In addition, an increasing low-level jet response
(isentropic upglide) is expected in the vicinity of an effective
front across southern Oklahoma. The combination will likely result
in widespread showers and storms early on Tuesday morning,
focusing from southwest into central Oklahoma.

At least some severe weather potential will exist with overnight
convection. Once again, the primary hazard will be damaging wind
gusts (an isolated gust of 70-80 mph possible). Given sufficient
shear, steep mid-level lapse rates, and a reservoir of 1000-2500
J/kg MUCAPE, hail chances cannot be ruled out, though will likely
be confined to the strongest updrafts/cores. Of greatest concern
looks to be the potential for scattered instances of flash
flooding across western, central and southern Oklahoma during the
overnight period. Forecasted precipitable water magnitudes
continue to look very impressive (at or near record observed
values) for this time of year (1.9-2.3 inches). In addition, a
deep warm cloud layer and moist vertical column point towards
efficient rainfall production. With the expectation for deep
convection (possibly multiple rounds in some spots), flash
flooding and exacerbation of ongoing high flow in some rivers
looks increasingly possible early on Tuesday morning. As such, a
Flood Watch has been issued for portions of west-central into
southern Oklahoma through 9 AM Tuesday morning.

Tuesday: A return to hot afternoon temperatures is expected,
especially across southern Oklahoma/western-north Texas. Lingering
areas of precipitation will be exiting the forecast area by mid-
morning hours. In its wake, an afternoon of hot temperatures is
expected, centered across southwestern Oklahoma and western-north
Texas. This includes triple digit dry-bulb temperatures with 105-110
degree heat index values. An apparent 'fly in the ointment' at
this update (at least on the heat headline/advisory front) is the
potential for lingering mid and high clouds into the early
afternoon. Despite this, given expectation for at least some
dangerous heat areas, a Heat Advisory has been issued for the 1-8
PM period on Tuesday.

Ungar

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 322 PM CDT Mon Jul 10 2023

Wednesday-Thursday: Hot temperatures and mainly dry time is expected
for all areas. A majority of guidance continues to point towards the
southwest US ridge generally flattening through the work week. This
will promote a return of seasonably hot afternoon and evening
temperatures with dangerous heat indicies (105-110 degrees),
especially across southwestern zones. Both days appear to be rather
'slam dunk' for heat headlines at subsequent updates. What is
less certain are chances for precipitation during this period.
While the broad synoptic regime does not favor more than isolated
PoP chances, the ridge axis may remain far enough west that upper
systems/fronts can bring some chance for precipitation to the area
(especially for northern zones). For now, sub-20% PoP chances
will be maintained.

Friday-Next Weekend: Bouts of unsettled weather and 'cooler'
temperatures may return to the region. The southwestern upper ridge
is forecast to retrograde some by next weekend. This is likely to
promote a return of 'northwest flow' aloft and yield near-daily
chances for shower/storm areas across the region. Temperatures
may fall back towards slightly-below normal readings for mid July
(80s across north/central and 90s across Red River Valley) by next
weekend as well.

Ungar

&&

.AVIATION...
(00Z TAFS)
Issued at 558 PM CDT Mon Jul 10 2023

VFR conditons to begin this evening. However, another round of
storms are expected to move across the area overnight with a
period of MVFR and possibly some IFR conditions. Expect clearing
skies Tuesday morning with southwest winds increasing. Some gusts
over 20kts likely.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  92  75  98 /  70  20   0   0
Hobart OK         71  97  74 102 /  40  10   0   0
Wichita Falls TX  74 101  77 106 /  40  20   0   0
Gage OK           69  95  72 100 /  30   0   0   0
Ponca City OK     71  90  73  97 /  50  30  10   0
Durant OK         73  93  76  97 /  60  40  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 PM CDT this evening through Tuesday morning
     for OKZ011-015>020-022>032-035>048-050>052.

     Heat Advisory from 1 PM to 8 PM CDT Tuesday for OKZ033-036-037-
     039-044>048-050>052.

TX...Flood Watch from 9 PM CDT this evening through Tuesday morning
     for TXZ085-086-090.

     Heat Advisory from 1 PM to 8 PM CDT Tuesday for TXZ083>090.

&&

SHORT TERM...34
LONG TERM....34
AVIATION...30
Hazardous weather outlook, Jul 10, 2:06 PM CST, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
306 PM CDT Mon Jul 10 2023

OKZ004>048-050>052-TXZ083>090-112015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
306 PM CDT Mon Jul 10 2023

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Widely scattered thunderstorms are expected to move off the High
Plains and into portions of western Oklahoma and western-north
Texas late this evening. Activity will transition towards central
Oklahoma by early Tuesday morning (after 12 AM). Severe weather
chances will exist with this activity, with damaging winds and
perhaps a few instances of large hail being possible.

.Heavy Rainfall...
In addition to the severe weather potential, heavy rainfall will
be possible from western-north Texas into central Oklahoma. Flash
flooding will also be possible, especially in areas that have
received recent heavy rains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
There are chances for thunderstorms across northern Oklahoma on
Wednesday night as well as Thursday night. Additional chances
will exist over a larger area of Oklahoma and into portions of
north Texas on Friday into next weekend.

.Excessive Heat...
Dangerous heat indices will be possible during the afternoon and
evening hours on Tuesday and continue through much of the week,
especially across southern Oklahoma and western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 10, 11:58 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Norman OK
1258 AM CDT Tue Jul 11 2023

OKZ018-019-025-110630-
Kingfisher OK-Logan OK-Oklahoma OK-
1258 AM CDT Tue Jul 11 2023

...Strong thunderstorms will impact portions of southeastern
Kingfisher, northern Oklahoma and southern Logan Counties through 130
AM CDT...

At 1258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southwest of Meridian to 4 miles west
of Cashion. Movement was east at 15 mph.

HAZARD...Wind gusts of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Edmond, Guthrie, Luther, Cashion, Cedar Valley, Arcadia, Meridian,
Navina, Seward, and Downtown Edmond.

This includes Interstate 35 between mile markers 142 and 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3587 9724 3569 9714 3567 9714 3564 9758
      3571 9768 3573 9768 3573 9771 3587 9792
TIME...MOT...LOC 0558Z 287DEG 13KT 3581 9730 3579 9776

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

30
Special weather statement, Jul 10, 11:58 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Norman OK
1258 AM CDT Tue Jul 11 2023

OKZ016-022-023-110630-
Washita OK-Caddo OK-Custer OK-
1258 AM CDT Tue Jul 11 2023

...A strong thunderstorm will impact portions of northeastern
Washita, northwestern Caddo and southeastern Custer Counties through
130 AM CDT...

At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Weatherford, moving east at 15 mph.

HAZARD...Wind gusts of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Weatherford, Corn, and Colony.

This includes Interstate 40 between mile markers 72 and 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3544 9891 3561 9884 3552 9854 3532 9867
TIME...MOT...LOC 0558Z 287DEG 13KT 3551 9879

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

30
Special weather statement, Jul 11, 12:21 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Norman OK
121 AM CDT Tue Jul 11 2023

OKZ040-041-046-110645-
Carter OK-Garvin OK-Murray OK-
121 AM CDT Tue Jul 11 2023

...A strong thunderstorm will impact portions of south central
Garvin, east central Carter and central Murray Counties through 145
AM CDT...

At 120 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Davis, moving southeast at 25 mph.

HAZARD...Wind gusts of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sulphur, Davis, Wynnewood, Springer, Dougherty, Lake Of The
Arbuckles, and Turner Falls.

This includes Interstate 35 between mile markers 43 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3452 9733 3466 9719 3449 9688 3431 9713
TIME...MOT...LOC 0620Z 309DEG 23KT 3455 9720

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

30
Special weather statement, Jul 11, 12:31 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
131 AM CDT Tue Jul 11 2023

OKZ026-030-110700-
Pottawatomie OK-Lincoln OK-
131 AM CDT Tue Jul 11 2023

...Strong thunderstorms will impact portions of western Lincoln and
northwestern Pottawatomie Counties through 200 AM CDT...

At 131 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carney to 3 miles northwest of Shawnee.
Movement was east at 15 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shawnee, Chandler, McLoud, Meeker, Wellston, Carney, Tryon, Agra,
Johnson, Sparks, Warwick, Dale, Bethel Acres, Parkland, and
Aydelotte.

This includes the following highways...
 Interstate 40 between mile markers 176 and 193.
 Interstate 44 between mile markers 155 and 171.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3530 9711 3586 9709 3593 9682 3530 9678
TIME...MOT...LOC 0631Z 256DEG 13KT 3581 9702 3540 9696

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Jul 11, 12:42 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
142 AM CDT Tue Jul 11 2023

OKZ015-016-022-110715-
Washita OK-Dewey OK-Custer OK-
142 AM CDT Tue Jul 11 2023

...Strong thunderstorms will impact portions of northwestern Washita,
central Custer and south central Dewey Counties through 215 AM CDT...

At 142 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Putnam to 3 miles east of
Butler to 5 miles southwest of Canute. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clinton, Cordell, Burns Flat, Arapaho, Canute, Butler, Bessie, Foss,
Putnam, Foss Reservoir, and Stafford.

This includes Interstate 40 between mile markers 44 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3534 9936 3591 9915 3591 9885 3530 9898
      3530 9937
TIME...MOT...LOC 0642Z 261DEG 31KT 3582 9905 3563 9913 3535 9932

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Jul 11, 12:49 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
149 AM CDT Tue Jul 11 2023

OKZ040>042-046-047-110715-
Carter OK-Garvin OK-Johnston OK-Pontotoc OK-Murray OK-
149 AM CDT Tue Jul 11 2023

...Strong thunderstorms will impact portions of northwestern
Johnston, east central Garvin, east central Carter, southwestern
Pontotoc and Murray Counties through 215 AM CDT...

At 149 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Sulphur to near Lake Of
The Arbuckles. Movement was east at 20 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sulphur, Davis, Roff, Mill Creek, Fitzhugh, Dougherty, Hickory,
Scullin, and Lake Of The Arbuckles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3473 9680 3433 9675 3434 9710 3466 9714
TIME...MOT...LOC 0649Z 266DEG 17KT 3459 9704 3442 9700

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

30

The radar

The Norman radar (KTLX), 32 km away, was scanning. The volume nearest the first event began at 06:47 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 7 hail, 5 flash flood, 4 flood, 1 lightning. Local standard time, as filed.

Hail, Pottawatomie

When
July 11, 12:49 AM CST
Where
Pottawatomie County, 3.55 mi N of Shawnee
Measured
0.75 in hail
Reported by
Public
Coordinates
35.381, -96.927

MPing report.

Hail, Pottawatomie

When
July 11, 12:52 AM CST
Where
Pottawatomie County, 0.33 mi NW of Shawnee
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.333, -96.925

Hail, Oklahoma

When
July 11, 1:10 AM CST
Where
Oklahoma County, 7.08 mi NW of The Village
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.642, -97.639

Hail, Oklahoma

When
July 11, 1:14 AM CST
Where
Oklahoma County, 5.26 mi N of (Pwa)wiley Post Apt
Measured
1 in hail
Reported by
Public
Coordinates
35.606, -97.645

Hail, Oklahoma

When
July 11, 1:14 AM CST
Where
Oklahoma County, 4.09 mi W of Edmond
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
35.653, -97.553

Hail, Oklahoma

When
July 11, 1:14 AM CST
Where
Oklahoma County, 4.66 mi NW of The Village
Measured
1 in hail
Reported by
Public
Coordinates
35.615, -97.611

Thunderstorm Wind, Custer

When
July 11, 1:14 AM CST
Where
Custer County, 0.18 mi WNW of Weatherford
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.531, -98.703

Estimated wind gust.

Thunderstorm Wind, Oklahoma

When
July 11, 1:15 AM CST
Where
Oklahoma County, 2.39 mi N of The Village
Measured
70 kt (81 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
35.605, -97.549

Social media images showing multiple power poles, light poles, and road signs blown down along Pennsylvania Avenue between Memorial Road and Highland Park Boulevard. Time is radar estimated.

Thunderstorm Wind, Oklahoma

When
July 11, 1:17 AM CST
Where
Oklahoma County, 1.74 mi NNE of The Village
Measured
70 kt (81 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
35.594, -97.543

Multiple power poles and lines down on Northwest 122nd Street between Pennsylvania Avenue and Western Avenue. Time is radar estimated.

Thunderstorm Wind, Oklahoma

When
July 11, 1:25 AM CST
Where
Oklahoma County, 2.87 mi NW of The Village
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.597, -97.589

Estimated wind gust.

Thunderstorm Wind, Caddo

When
July 11, 1:25 AM CST
Where
Caddo County, 6.91 mi W of Hinton
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
35.484, -98.481

Hinton (HINT) Mesonet observation.

Thunderstorm Wind, Pottawatomie

When
July 11, 1:30 AM CST
Where
Pottawatomie County, 2.89 mi NNW of Shawnee
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.365, -96.948

Shawnee (SHAW) Mesonet observation.

Thunderstorm Wind, Caddo

When
July 11, 1:30 AM CST
Where
Caddo County, 6.91 mi W of Hinton
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
35.484, -98.481

Hinton (HINT) Mesonet observation.

Thunderstorm Wind, Pottawatomie

When
July 11, 1:35 AM CST
Where
Pottawatomie County, 2.89 mi NNW of Shawnee
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.365, -96.948

Shawnee (SHAW) Mesonet observation.

Hail, Pontotoc

When
July 11, 1:43 AM CST
Where
Pontotoc County, 2.82 mi NNW of Ada
Measured
1.5 in hail
Reported by
Public
Coordinates
34.810, -96.690

Thunderstorm Wind, Cleveland

When
July 11, 1:50 AM CST
Where
Cleveland County, 1 mi SSE of (Oun)norman Westheimer Arpt
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.236, -97.465

Norman (NRMN) Mesonet observation.

Lightning, Oklahoma

When
July 11, 2:00 AM CST
Where
Oklahoma County, 3.38 mi WSW of Edmond
Injuries
0 direct, 1 indirect
Property damage
$500,000
Reported by
Broadcast Media
Coordinates
35.630, -97.535

Lightning struck a house causing a fire start in the attic. Broadcast media reports that an adult male was transported to the hospital with critical injuries as a result of the fire. Time is estimated.

Thunderstorm Wind, Grady

When
July 11, 2:15 AM CST
Where
Grady County, 2.75 mi SSW of Minco
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
35.272, -97.956

Minco (MINC) Mesonet observation.

Thunderstorm Wind, Grady

When
July 11, 2:20 AM CST
Where
Grady County, 2.75 mi SSW of Minco
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.272, -97.956

Minco (MINC) Mesonet observation.

Thunderstorm Wind, Oklahoma

When
July 11, 2:22 AM CST
Where
Oklahoma County, 0.59 mi NE of (Tik)tinker Afb
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
35.417, -97.383

Tinker Air Force Base (KTIK) observation.

Thunderstorm Wind, Grady

When
July 11, 2:25 AM CST
Where
Grady County, 2.75 mi SSW of Minco
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.272, -97.956

Minco (MINC) Mesonet observation.

Flash Flood, Pontotoc

When
July 11, 2:30 AM CST to 5:30 AM CST
Where
Pontotoc County, 0.61 mi ESE of Ada to 1.28 mi E of Ada
Cause
Heavy Rain
Reported by
Public
Coordinates
34.767, -96.670

Reports of road flooding across the south side of the community of Ada. Time is estimated.

Flash Flood, Logan

When
July 11, 2:30 AM CST to 5:30 AM CST
Where
Logan County, 6.9 mi WSW of Navina to 7.06 mi WSW of Navina
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.769, -97.677

Heavy rainfall caused Cottonwood Creek to rise out of its banks, flooding portions of County Line Road. Time is estimated.

Thunderstorm Wind, Pontotoc

When
July 11, 2:38 AM CST
Where
Pontotoc County, 0.62 mi NNE of Byng
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.868, -96.666

Numerous trees and powerlines down in and around the community of Byng. Two homes and two barns, along with the Byng City Hall/Fire Department building, received varying degrees of roof damage. Time is radar estimated.

Flash Flood, Cleveland

When
July 11, 2:45 AM CST to 5:45 AM CST
Where
Cleveland County, 1.19 mi SSW of Norman to 1.27 mi SSW of Norman
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.205, -97.449

Street flooding reported near the intersection of Lindsey Street and Elm Avenue.

Thunderstorm Wind, Murray

When
July 11, 3:15 AM CST
Where
Murray County, 4.03 mi NNE of Sulphur
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.566, -96.950

Sulphur (SULP) Mesonet observation.

Thunderstorm Wind, Murray

When
July 11, 3:20 AM CST
Where
Murray County, 4.03 mi NNE of Sulphur
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.566, -96.950

Sulphur (SULP) Mesonet observation.

Thunderstorm Wind, Murray

When
July 11, 3:20 AM CST
Where
Murray County, Dougherty
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.400, -97.050

Image showing a large (12 24-inch diameter) tree limb blown down. Time is radar estimated.

Thunderstorm Wind, Garvin

When
July 11, 3:25 AM CST
Where
Garvin County, 6.45 mi W of Wynnewood
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.652, -97.272

Image showing a 6 12-inch diameter tree limb blown down, blocking a portion of Highway 29. Time is radar estimated.

Flash Flood, Murray

When
July 11, 3:30 AM CST to 6:30 AM CST
Where
Murray County, 0.28 mi WNW of Sulphur to 0.25 mi N of Sulphur
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.512, -96.974

Heavy rainfall caused Rock Creek to overtop its banks, flooding a portion of the Oklahoma Avenue bridge. Time is estimated.

Flash Flood, Murray

When
July 11, 4:00 AM CST to 7:00 AM CST
Where
Murray County, 0.37 mi SW of Turner Falls to 0.43 mi NE of Turner Falls
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.426, -97.154

Heavy rainfall caused Honey Creek to rise out of its banks, flooding a low-water crossing near the entrance to Turner Falls State Park. Numerous campers were reported to have been trapped at the park campground until water levels receded. Time is estimated.

Flood, Oklahoma

When
July 11, 4:00 AM CST to 7:00 AM CST
Where
Oklahoma County, 2.99 mi SE of Warr Acres to 3.32 mi WNW of Oklahoma City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.493, -97.578

Report of cars stranded and streets closed due to flooding. Time is estimated.

Flood, McClain

When
July 11, 5:00 AM CST to 8:00 AM CST
Where
McClain County, 1.17 mi ENE of Goldsby to 1.13 mi ENE of Goldsby
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
35.156, -97.461

Relayed report of Northeast 12th Avenue impassable due to high water near the Oklahoma Forestry Division building. Time is estimated.

Flood, Oklahoma

When
July 11, 6:00 AM CST to 9:00 AM CST
Where
Oklahoma County, 1.63 mi NNE of Del City to 1.31 mi NE of Del City
Cause
Heavy Rain
Reported by
Public
Coordinates
35.471, -97.426

Social media report showing 4-6 inches of standing water over the road. Time is estimated.

Flood, Oklahoma

When
July 11, 6:00 AM CST to 9:00 AM CST
Where
Oklahoma County, 1.93 mi SSW of Midwest City to 1.54 mi SSE of Midwest City
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.435, -97.406

Multiple roads in and around Tinker Air Force Base closed due to residual flooding. Time is estimated.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1125312, 1125311, 1125313, 1125327, 1125328, 1125335, 1125353, 1125325, 1125322, 1124279, 1124281, 1124269, 1124278, 1124299, 1125343, 1124251, 1125393, 1124266, 1124286, 1124258, 1124287, 1125364, 1125378, 1125349, 1125354, 1124264, 1124289, 1125350, 1125351, 1125386, 1125359, 1125387, 1125388, 1125391, 1125392.